Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Slight bleeding and discomfort since cervical cauterisation with silver nitrate. Any post treatment precautions ?

Hi! I had a cervical cauterisation with silver nitrate on Friday, the gynaecologist who performed the procedure was being supervised as he was a student. Once he had finished I asked if there was anything I should expect or anything I should avoid doing. He said nothing and to carry on as normal. I didn t think that sounded right and the following morning I had slight bleeding and the discomfort has been continuous. The bleeding is very little but still here. I haven t had sex and I don t feel like I should to prevent infection. I am more concerned by the lack of information post treatment, especially as I was told to expect nothing and I have been bleeding and had discomfort.
Asked On : Thu, 7 Mar 2013
Answers:  2 Views:  1427
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
After cautery, it is common to experience slight amount of spotting and discomfort due to handling of cervix with instruments; there may be increased white discharge also especially with cryo-cautery. Abstinence should be practiced for 2-4 weeks to avoid infection until the wound heals. Avoid inserting tampons and use sanitary napkins. See your gynecologist for a review after 6 weeks. Hope your query has been answered. Take care.
Answered: Fri, 9 Aug 2013
I find this answer helpful
General & Family Physician Dr. Veera Raghava Rao Buddha.'s  Response
Hi, the bleeding folowing cauterization may some times happen, that is why it should be followed by a course of antibiotics, to be used. And good nourishing food should be taken, and these are general measures, that is why it is not mentioned by him. Thank you.
Answered: Fri, 9 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor